MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ACCU-PASS STR SHUTTLE 45 DEG RGHT CRVE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SMITH & NEPHEW, INC. ACCU-PASS STR SHUTTLE 45 DEG RGHT CRVE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 7210424
Medical Device Problem Code Firing Problem (4011)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that during shoulder arthroscopy/anterior labrum repair, outside the patient, using accu-pass str shuttle 45 deg rght crve the handle could not be reloaded, the monofilament would stop progressing on the wheels.The procedure finished with a smith and nephew backup device.Surgical delay less than or equal to 30 minutes.Patient injuries were not reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
D9: updated, device received.H3,h6: the reported device, used in treatment, was received for evaluation.There was no relationship found between the returned device and the reported incident.A review of the device history records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was an isolated event.A visual inspection revealed the device was returned without monofilaments and out of original packaging.The device shows no signs of stress or deformation.A functional evaluation revealed the wheels of the device functioned properly.Passage of monofilament could not be applied as not returned with device.The complaint was not verified and the root cause could not be determined since the reported malfunction could not be duplicated during the product evaluation process.No containment or corrective actions are recommended at this time.

Brand Name
ACCU-PASS STR SHUTTLE 45 DEG RGHT CRVE
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key11563591
Report Number1219602-2021-00660
Device Sequence Number4781801
Product Code LXH
UDI-Device Identifier03596010534453
UDI-Public03596010534453
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/21/2023
Device Model Number7210424
Device Catalogue Number7210424
Device Lot Number2061338
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/20/2021
Initial Date Received by Manufacturer 03/04/2021
Supplement Date Received by Manufacturer04/26/2021
Initial Report FDA Received Date03/24/2021
Supplement Report FDA Received Date04/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1